I am 53 years old and had a mastectomy in March 2007 with chemotherapy (adriamycin and taxotere) and 7 weeks of radiation treatment completed by December 2007. I was diagnosed with incarcinoma in situ (invasive and her2 positive)
I was informed on January 21, 2008 that I must take arimedex to prevent the cancer from returning. I have not yet done so in that I am now suffering from severe joint pain and stiffness, enough that I am awakened throughout the night.(even if I have taken the prescribed sleeping and pain medication). I am on an anti-inflammatory diet.
My doctor insists in that I am now post menopausal and he does not feel that tamoxifen would be a good replacement. He is aware of my chronic joint pain. I would like to know if there is another drug that could replace the arimedex and be as effective as I have been told.
Thank you for your comments. I did have a bone scan and an xray of a speicified area in my lower back. I am waiting for the Rheumatologist to call me with the results. I also have the arimedex prescription in my hand, but am fearful of taking it. However, I am noticing that I am going through some hormonal mood swings in this past week and am concerned that I am waiting too long to take any hormaonal treatment therapy. I read the side effects of the arimedex and it is many. Any suggestions or do you agree that I should wait to see what my rheumatologist finds in the scan and xray before I start the hormonal treatment?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.